Advances in Differential Equations
- Adv. Differential Equations
- Volume 16, Number 5/6 (2011), 401-434.
Quenching rate of solutions for a semilinear parabolic equation
We study the behavior of solutions of the Cauchy problem for a semilinear parabolic equation with a singular absorption term. We discuss the convergence of solutions to a singular stationary solution from above as time goes to infinity, and show that in a supercritical case a sharp estimate of the quenching rate can be determined explicitly when a specific growth rate of initial data is given. We also obtain a universal lower bound of the quenching rate which implies the optimality of the results. Proofs are given by a comparison method that is based on matched asymptotic expansion. We first determine a quenching rate of solutions by a formal analysis. Based on the formal analysis, we give a rigorous proof by constructing appropriate super- and subsolutions with the desired quenching rate.
Adv. Differential Equations Volume 16, Number 5/6 (2011), 401-434.
First available in Project Euclid: 17 December 2012
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Hoshino, Masaki. Quenching rate of solutions for a semilinear parabolic equation. Adv. Differential Equations 16 (2011), no. 5/6, 401--434. https://projecteuclid.org/euclid.ade/1355703295